Alert archive / Georgia / River Flood Warnings in 2013

River Flood Warning 161, NWS Atlanta, GA

July 5, 2013Washington County, Georgia

NWS Atlanta, GA issued this river flood warning at Jul 5, 2013, 5:52 AM EDT for Washington County, Georgia. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Jul 5, 2013, 5:52 AM EDT (09:52 UTC)
Expired
Jul 6, 2013, 1:15 AM EDT
In force
19 hr
Issued by
NWS Atlanta, GA
Flood severity
Minor

County Washington County, GA

The radar

The Robins AFB radar (KJGX), 61 km from the middle of the area, began a volume at 09:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Buffalo Creek at GA 272 near Oconee (BFOG1).

Action stage
13 ft
Minor stage
15 ft
Moderate stage
19 ft
Major stage
21 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02223110, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

611 
WGUS42 KFFC 050952
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
552 AM EDT FRI JUL 5 2013

...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN GEORGIA...

  BUFFALO CREEK NEAR OCONEE AFFECTING WASHINGTON COUNTY


.RECENT HEAVY RAINFALL HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND
RIVERS WHICH WILL CAUSE FLOODING IN SOME AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY.

THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED 
STATES GEOLOGICAL SURVEY.

&&

GAC303-052352-
/O.NEW.KFFC.FL.W.0161.130705T0952Z-000000T0000Z/
/BFOG1.1.ER.130705T0926Z.130705T0930Z.000000T0000Z.UU/
552 AM EDT FRI JUL 5 2013

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLOOD WARNING FOR 
  THE BUFFALO CREEK NEAR OCONEE.
* FROM EARLY THIS MORNING UNTIL FURTHER NOTICE.
* AT 05 AM FRIDAY THE STAGE WAS 14.73 FEET...AND RISING.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15 FEET. 
* AT 15 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING OCCURS OF THE
  NATURAL FLOOD PLAIN AND WOODLANDS ALONG THE CREEK UPSTREAM AND 
  DOWNSTREAM FROM THE GAGE ON GEORGIA HIGHWAY 272.
  

$$
4 follow-up statements
710 
WGUS82 KFFC 051427
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1027 AM EDT FRI JUL 5 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING CREEKS IN GEORGIA...
 
  BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES 
 
  BUFFALO CREEK NEAR OCONEE AFFECTING WASHINGTON COUNTY 

GAC117-121-060000-
/O.EXT.KFFC.FL.W.0155.000000T0000Z-130706T0000Z/
/APHG1.1.ER.130703T0230Z.130705T0330Z.130705T1800Z.NO/
1027 AM EDT FRI JUL 5 2013

...FLOOD WARNING CONTINUES FOR
  THE BIG CREEK NEAR ALPHARETTA.
* UNTIL THIS EVENING. 
* AT 930 AM FRIDAY THE STAGE WAS 7.1 FEET...AND FALLING.
* MINOR FLOODING WILL CONTINUE. 
* FLOOD STAGE IS 7 FEET. 
* THE CREEK WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THIS 
  AFTERNOON.
* AT 7 FEET...FLOOD STAGE IS REACHED.  MINOR FLOODING OF WOODLANDS 
  AND FIELDS BEGIN ALONG THE CREEK BETWEEN CUMMING IN FORSYTH 
  COUNTY...TO ALPHARETTA AND ROSWELL IN NORTH FULTON COUNTY.  
  FLOODING STARTS TO EFFECT PORTIONS OF THE BIG CREEK GREENWAY NEAR 
  ALPHARETTA AND SOME PORTIONS MAY BECOME CLOSED WITH AROUND ONE FOOT
  OF WATER...ESPECIALLY UPSTREAM AND DOWNSTREAM FROM THE GAGE ON 
  KIMBALL BRIDGE ROAD AND NEAR ROCK HILL PARK. PORTIONS OF THE YMCA 
  CAMPGROUND OFF PRESTON RIDGE ROAD WILL BEGIN TO FLOOD.

$$

GAC303-060426-
/O.CON.KFFC.FL.W.0161.000000T0000Z-000000T0000Z/
/BFOG1.1.ER.130705T0926Z.130705T1400Z.000000T0000Z.UU/
1027 AM EDT FRI JUL 5 2013

THE FLOOD WARNING CONTINUES FOR
  THE BUFFALO CREEK NEAR OCONEE.
* UNTIL FURTHER NOTICE. 
* AT 10 AM FRIDAY THE STAGE WAS 15.4 FEET...AND RISING.
* MINOR FLOODING WILL CONTINUE. 
* FLOOD STAGE IS 15 FEET. 
* AT 15 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING OCCURS OF THE
  NATURAL FLOOD PLAIN AND WOODLANDS ALONG THE CREEK UPSTREAM AND 
  DOWNSTREAM FROM THE GAGE ON GEORGIA HIGHWAY 272.

$$
654 
WGUS82 KFFC 051757
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
157 PM EDT FRI JUL 5 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING CREEK IN GEORGIA...
  BUFFALO CREEK NEAR OCONEE AFFECTING WASHINGTON COUNTY 

GAC303-060757-
/O.CON.KFFC.FL.W.0161.000000T0000Z-000000T0000Z/
/BFOG1.1.ER.130705T0926Z.130705T1600Z.000000T0000Z.UU/
157 PM EDT FRI JUL 5 2013

THE FLOOD WARNING CONTINUES FOR
  THE BUFFALO CREEK NEAR OCONEE.
* UNTIL FURTHER NOTICE. 
* AT 130 PM FRIDAY THE STAGE WAS 15.4 FEET...AND FALLING SLOWLY.
* MINOR FLOODING WILL CONTINUE. 
* FLOOD STAGE IS 15 FEET. 
* THE CREEK SHOULD FALL BELOW FLOOD STAGE THIS EVENING.
* AT 15 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING OCCURS OF THE
  NATURAL FLOOD PLAIN AND WOODLANDS ALONG THE CREEK UPSTREAM AND 
  DOWNSTREAM FROM THE GAGE ON GEORGIA HIGHWAY 272.

$$
560 
WGUS82 KFFC 060009
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
809 PM EDT FRI JUL 5 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
  BUFFALO CREEK NEAR OCONEE AFFECTING WASHINGTON COUNTY 


GAC303-061409-
/O.CON.KFFC.FL.W.0161.000000T0000Z-000000T0000Z/
/BFOG1.1.ER.130705T0926Z.130705T1600Z.000000T0000Z.UU/
809 PM EDT FRI JUL 5 2013

THE FLOOD WARNING CONTINUES FOR
  THE BUFFALO CREEK NEAR OCONEE.
* UNTIL FURTHER NOTICE. 
* AT 8 PM FRIDAY THE STAGE WAS 15.0 FEET...AND SLOWLY FALLING.
* MINOR FLOODING WILL CONTINUE. 
* FLOOD STAGE IS 15 FEET. 
* AT 15 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING OCCURS OF THE
  NATURAL FLOOD PLAIN AND WOODLANDS ALONG THE CREEK UPSTREAM AND 
  DOWNSTREAM FROM THE GAGE ON GEORGIA HIGHWAY 272.


$$
135 
WGUS82 KFFC 060515
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
115 AM EDT SAT JUL 6 2013

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
GEORGIA...
 
  BUFFALO CREEK NEAR OCONEE AFFECTING WASHINGTON COUNTY.
 
GAC303-060545-
/O.CAN.KFFC.FL.W.0161.000000T0000Z-130706T0515Z/
/BFOG1.1.ER.130705T0926Z.130705T1600Z.130706T0022Z.UU/
115 AM EDT SAT JUL 6 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE BUFFALO CREEK NEAR OCONEE.
* THIS TAKES AFFECT IMMEDIATELY.
* AT 01AM SATURDAY THE STAGE WAS 14.8 FEET...AND FALLING.
* FLOOD STAGE IS 15 FEET. 
* THE CREEK WILL CONTINUE TO FALL.
* AT 15 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING OCCURS OF THE
  NATURAL FLOOD PLAIN AND WOODLANDS ALONG THE CREEK UPSTREAM AND 
  DOWNSTREAM FROM THE GAGE ON GEORGIA HIGHWAY 272.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Jul 5, 3:36 AM EDT, 2 hours 16 minutes earlier.

Area forecast discussion, Jul 5, 3:36 AM EDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
336 AM EDT FRI JUL 5 2013

.SHORT TERM /TODAY THROUGH SATURDAY/...
HIGH AMPLITUDE UPPER TROUGH OVER THE CENTER OF THE COUNTRY PLUS VERY
STRONG UPPER HIGH OVER THE WESTERN ATLANTIC CONTINUE TO FUNNEL A
VERY MOIST AIRMASS INTO THE SOUTHEAST...WITH PW VALUES REMAINING
QUITE HIGH FOR THIS TIME OF YEAR /1.85 ON 00Z KFFC SOUNDING...MODEL
SOUNDINGS HOVERING BETWEEN 1.8 AND 2.0 INCHES THROUGH THE
SHORT-TERM/. A BIT OF DRY AIR...VERY NOTICEABLE AT 850MB WITH KFFC
DEWPOINT AT 00Z AT ONLY 9C WHEREAS KBMX AT 15C...HAS NOSED INTO THE
SOUTHEAST AS THE MOISTURE AXIS SHIFTED FARTHER WEST. VERY LITTLE
CHANGE TO THIS SYSTEM THROUGH THE SHORT-TERM EXCEPT THAT ALL MODELS
ACTUALLY CLOSE OFF THE LOW BY SATURDAY MORNING. AT THAT POINT IT IS
PROGGED TO START SLOWLY LIFTING...THE ECMWF IS A LITTLE FASTER WITH
THIS THAN THE GFS. GIVEN THE LACK OF ANY SIGNIFICANT HEIGHT RISES OR
FALLS ON THE 00Z 500MB ANALYSIS...AM INCLINED TO THINK THE SLOWER
SOLUTION MIGHT BE BETTER. THIS IS A BIGGER DIFFERENCE FOR THE FIRST
PART OF THE EXTENDED THAN FOR THE NEXT 36 HOURS THOUGH.

FOR TODAY...A SHORTWAVE ROUNDING THE BASE OF THE TROUGH AS SEEN ON
00Z UA ANALYSIS AND WATER VAPOR LOOP SHOULD LIFT INTO THE SOUTHEAST
TODAY...PUSHING THE HIGH PW AXIS A LITTLE FARTHER EAST AND INTO THE
WESTERN PORTION OF THE STATE. ADD TO THIS THE OROGRAPHIC LIFT ACROSS
NORTH GEORGIA AND EXPECT THE SWATH OF HEAVY RAIN TO GENERALLY BE ON
THE WESTERN SIDE OF THE STATE AND THEN SPREADING EAST ACROSS TO THE
NORTH GEORGIA MOUNTAINS. NAM AND GFS HAVE SIGNIFICANT DIFFERENCES IN
MUCAPE VALUES THIS AFTERNOON...IN AN ODD REVERSAL GFS CLIMBS CAPES
TO OVER 1500 J/KG WHEREAS NAM KEEPS CAPES ESPECIALLY IN SOUTHEAST
ZONES BETWEEN 500-1000 J/KG. WITH WIDESPREAD CLOUD COVER AND VERY
TROPICAL ENVIRONMENT...HAVE KEPT THUNDER TO SLIGHT CHANCE THIS
MORNING AND CHANCE THIS AFTERNOON...THINK IT WILL BE MORE WIDESPREAD
SHOWERS THAN THUNDER. NOT REALLY CONCERNED ABOUT SEVERE
CHANCES...BUT AS WITH THE PAST FEW DAYS CANNOT RULE OUT BRIEF WIND
GUSTS...AND IT CERTAINLY WILL NOT TAKE 50KT WINDS TO BRING DOWN
TREES WITH SOILS THIS SATURATED. WE LOSE THE WEAK 0-1KM SHEAR THAT
HAS BEEN IN PLACE OVER THE PAST FEW DAYS SO EXPECT EVEN LESS WEAK
ROTATION TODAY THAN WE HAVE SEEN THE PAST FEW DAYS. ALSO...HIRES
MODELS WANT TO DEVELOP CONVECTION ALONG THE SEABREEZE WORKING ITS
WAY INLAND AGAIN. OVERALL VERY HARD TO SAY AT THIS POINT WHAT
EXACTLY WILL HAPPEN THIS AFTERNOON AND EVENING SO ALONG THE WESTERN
BORDER AND ACROSS NORTH GEORGIA WENT CATEGORICAL POPS...BUT KEPT IT
TO HIGH CHANCE OR LIKELY ACROSS SOUTHEAST ZONES UNTIL WE GET A
BETTER HANDLE ON TRENDS.

ON SATURDAY...AGAIN FOR THE MOST PART THE HIGH PW AND THUS HEAVY
RAIN AXIS WILL REMAIN GENERALLY ACROSS ALABAMA...BUT KEPT THE TREND
OF HIGH POPS ALONG THE GA/AL BORDER AND ACROSS THE NORTH GEORGIA
MOUNTAINS.

TEMPS WILL REMAIN WELL BELOW NORMAL /8-10 DEGREES IN GENERAL/ GIVEN
WIDESPREAD CLOUD COVER. MOS NOT QUITE PICKING UP ON HOW COOL TEMPS
HAVE BEEN AND 5-DAY BIASES FOR ALL SITES INDICATE WE HAVE BEEN A
COUPLE OF DEGREES TOO WARM. STARTED WITH A BIAS-CORRECTED BLEND AND
REDUCED TEMPS BY AN ADDITIONAL DEGREE OR TWO. STILL NOT REALLY IN
DANGER OF MEETING RECORD LOW HIGHS THOUGH THE FORECAST HIGH FOR CSG
IS ONLY A COUPLE OF DEGREES OFF /FOR TODAY...AHN 70...ATL 70...CSG
78...MCN 75/. INTERESTING THAT THE FORECAST FOR ATL...FOR EXAMPLE...
IS 21 DEGREES COOLER THAN THE HIGH LAST YEAR /WHICH SET A RECORD AT
100 DEGREES/.

.HYDROLOGY...
WENT GENERALLY WITH HPC QPF VALUES WHICH KEEP PRECIP BETWEEN 1/2 TO
3/4 INCH TODAY NORTH AND WEST...LESS SOUTHEAST...AND MAYBE ANOTHER
1/4 TO 1/2 ON SATURDAY. WITH THAT...WILL KEEP FLASH FLOOD WATCH IN
EFFECT THROUGH 00Z TONIGHT. WITH ANY CONVECTION THAT DEVELOPS...
WITH SUCH HIGH PW VALUES IN PLACE...CANNOT RULE OUT ISOLATED FLASH
FLOODING THROUGH THE SHORT-TERM ESPECIALLY IN THE NORTH GEORGIA
MOUNTAINS AND ANY LOCATIONS WHERE STORMS TRAIN.

TDP

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...

THE EXTENDED PERIOD CONTINUES WET WITH PERSISTENT UPPER LOW OVER
THE MISSOURI VALLEY SPAWNING ADDITIONAL SHORTWAVE ENERGY SATURDAY
NIGHT. THIS UPPER SUPPORT ALONG WITH PWATS REMAINING WELL ABOVE 2
INCHES WILL ALLOW FOR LIKELY POPS EVEN INTO THE OVERNIGHT PERIOD
WITH HEALTHY AMOUNTS OF QPF IN THE .30 TO .50 RANGE FOR SIX HOUR
PERIODS. BY SUNDAY AFTERNOON...UPPER LOW WILL TRANSITION INTO THE
OHIO VALLEY WITH GFS DEPICTING UPPER TROUGH AXIS INTO NORTHERN
GEORGIA. WITH CONTINUED AMPLE MOISTURE...EXPECT CATEGORICAL POPS
GIVEN SHORTWAVE ENERGY AVAILABLE TO FUEL STORM DEVELOPMENT.

AS LOW FINALLY KICKS OUT THROUGH MIDWEEK...MOISTURE AXIS PIVOTS
BUT REMAINS OVER THE NORTH GEORGIA PORTION. ALTHOUGH UPPER ENERGY
WILL NOT BE AS PREVALENT...SHOULD SEE MORE THAN ENOUGH INGREDIENTS
TO WARRANT HIGH END CHANCE TO LIKELY POPS THROUGH WEDNESDAY. GFS
INDICATES 48 HOUR TOTALS ENDING THU MORNING OF AN ADDITIONAL 2
INCHES FOR THE NORTHERN TIER WHICH WOULD CREATE ADDITIONAL FLOODING
CONCERNS PENDING WHAT TAKES PLACE THE NEXT FEW DAYS.

BY LATE WED INTO THU...UPPER LOW OVER THE GULF BECOMES MORE OF A
PROMINENT FEATURE AS INFLUENCES OF ATLANTIC UPPER HIGH ABATE.
MEANWHILE...NORTHERN STREAM SHORTWAVE DIGS SOUTHWARD WITH A
SURFACE BOUNDARY ENTERING NORTH GEORGIA THU AFTERNOON. MOISTURE
POOLING ALONG THIS FEATURE WILL INCREASE POPS ONCE AGAIN AND WILL
CARRY HIGH MID RANGE POPS IN GRIDS FOR NOW.

GIVEN TIME OF YEAR...BOUNDARY DOES NOT MAKE IT VERY FAR INTO THE
FORECAST AREA BEFORE STALLING. ADDITIONAL SHORTWAVE ENERGY IN
DEVELOPING NORTHWEST FLOW ALOFT REGIME WILL KEEP POPS AT OR ABOVE
CLIMO THROUGH THE EXTENDED PERIOD WITH TEMPS AT OR BELOW NORMAL.

DEESE

&&

.AVIATION...
06Z UPDATE...
CONDITIONS GENERALLY LOW MVFR TO IFR ACROSS THE AREA EXCEPT AT
MCN...BUT INTERMITTENT HOLES ACROSS THE AREA WILL LEAD TO BRIEF
IMPROVING CONDITIONS. KEEP CIGS IFR MOST OF THE NIGHT NORTH...LOW
MVFR SOUTH. GENERALLY MVFR VSBY EXPECTED. EXPECT SHRA TO DEVELOP
AGAIN THROUGH THE MORNING...AND KEPT TREND OF PROB30 FOR AFTERNOON
TSRA WITH MVFR CIGS NORTH...POSSIBLY LOW VFR SOUTH THIS AFTERNOON
AND EARLY EVENING. EXPECT IFR TO MOVE BACK IN AFTER 06Z AND HAVE
TRENDED THAT WAY IN ATL TAF. SE TO SSE WINDS GENERALLY 5-10KT
THROUGH THE PERIOD.

//ATL CONFIDENCE...06Z UPDATE...
HIGH ON WINDS.
MEDIUM ON VSBY...CIGS AND TIMING.
HIGH ON OCCURRENCE OF AFTN TSRA...MEDIUM-LOW ON IMPACTS TO ATL.

TDP

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          82  69  84  71 /  90  60  70  40
ATLANTA         79  70  80  71 / 100  70  80  50
BLAIRSVILLE     75  65  76  67 / 100  80  90  60
CARTERSVILLE    79  70  79  71 / 100  80  90  60
COLUMBUS        80  71  83  74 / 100  60  80  50
GAINESVILLE     78  68  79  70 / 100  70  80  50
MACON           83  70  85  71 /  80  40  60  40
ROME            78  70  80  72 / 100  90  90  60
PEACHTREE CITY  79  70  80  71 / 100  60  80  50
VIDALIA         87  72  88  72 /  40  30  40  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY...BUTTS...
CARROLL...CATOOSA...CHATTAHOOCHEE...CHATTOOGA...CHEROKEE...
CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP...DADE...
DAWSON...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL...FANNIN...
FAYETTE...FLOYD...FORSYTH...GILMER...GLASCOCK...GORDON...
GREENE...GWINNETT...HALL...HANCOCK...HARALSON...HARRIS...HEARD...
HENRY...HOUSTON...JACKSON...JASPER...JEFFERSON...JOHNSON...
JONES...LAMAR...LAURENS...LUMPKIN...MACON...MADISON...MARION...
MERIWETHER...MONROE...MONTGOMERY...MORGAN...MURRAY...MUSCOGEE...
NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH...
PICKENS...PIKE...POLK...PULASKI...PUTNAM...ROCKDALE...SCHLEY...
SOUTH FULTON...SPALDING...STEWART...SUMTER...TALBOT...
TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TOWNS...TREUTLEN...
TROUP...TWIGGS...UNION...UPSON...WALKER...WALTON...WARREN...
WASHINGTON...WEBSTER...WHEELER...WHITE...WHITFIELD...WILCOX...
WILKES...WILKINSON.

&&

SHORT TERM...TDP
LONG TERM....DEESE
AVIATION...TDP
Hazardous weather outlook, Jul 5, 5:39 AM EDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
539 AM EDT FRI JUL 5 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-060945-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
539 AM EDT FRI JUL 5 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

AMPLE MOISTURE CONTINUES TO STREAM ACROSS THE STATE WITH SHOWERS
AND ISOLATED THUNDERSTORMS EXPECTED TO CONTINUE. THE GROUND ACROSS
THE AREA IS SATURATED AND ADDITIONAL HEAVY RAIN CAN LEAD TO
FLOODING OR FLASH FLOODING. THE HIGHEST RAINFALL TOTALS THROUGH
TONIGHT ARE EXPECTED TO BE ACROSS NORTHERN AND WESTERN SECTIONS OF
THE FORECAST AREA.

WEATHER HAZARDS EXPECTED...

PERIODS OF MODERATE TO HEAVY RAINFALL DURING THE EVENING AND
OVERNIGHT HOURS MAY LEAD TO ADDITIONAL FLASH FLOODING AND RIVER
FLOODING.

THUNDERSTORMS WILL PRODUCE OCCASIONAL LIGHTNING AND WIND GUSTS TO 40 MPH OR
GREATER. WITH SATURATED SOILS...IT WILL NOT TAKE MUCH WIND TO DOWN TREES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

ALTHOUGH THE RAINFALL MAY NOT BE AS WIDESPREAD...THERE WILL STILL
BE PERIODS OF MODERATE TO HEAVY RAINFALL IN SHOWERS AND
THUNDERSTORMS THROUGH EARLY NEXT WEEK. NORTHWEST GEORGIA LOOKS TO
SEE THE BEST CHANCES FOR THIS ADDITIONAL RAINFALL AND THERE IS
SOME CONCERN THAT ACCUMULATING HIGH RAINFALL TOTALS MAY LEAD TO
MORE SIGNIFICANT FLOODING ACROSS THE AREA. PERSONS PLANNING
OUTDOOR ACTIVITIES FOR THE WEEKEND SHOULD MONITOR THE LATEST
FORECASTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO
SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Local storm report, Jul 5, 4:28 AM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
428 AM EDT FRI JUL 05 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0741 PM     TORNADO          3 N SANDY SPRINGS       33.97N 84.38W
06/13/2013  F1               COBB               GA   NWS STORM SURVEY

            THE TORNADO THAT MOVED THROUGH CHEROKEE AND COBB COUNTIES
            TRACKED INTO FULTON COUNTY AT THE CHATTAHOOCHEE RIVER
            NEAR MORGAN FALLS. THE TORNADO RETAINED ITS STRENGTH AT
            EF1 AS IT SNAPPED AND UPROOTED TREES ALONG THE RIVER AND
            DAMAGED ROOFS AT THE LAUREL OVERLOOK PARK APARTMENTS. THE
            TORNADO LIFTED NEAR THE FULTON/DEKALB BORDER...SNAPPING
            TREES ALONG TWIN BRANCH ROAD.

&&

TDP

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 11:07 PM EDTRiver Flood WarningFFCElbert, Madison, Oglethorpe11 hr
Jul 5, 2:51 PM EDTFlood WatchFFCBanks, Barrow, Bartow, Carroll, Catoosa, Chattooga and 44 more3 days
Jul 5, 4:09 PM EDTSpecial Weather StatementFFCClarke, Oglethorpe51 min
Jul 5, 4:40 PM EDTSpecial Weather StatementFFCCoweta35 min
Jul 5, 4:46 PM EDTSpecial Weather StatementFFCBleckley, Houston, Twiggs44 min
Jul 5, 5:27 PM EDTSpecial Weather StatementFFCBibb48 min
Jul 5, 5:33 PM EDTSevere Thunderstorm WarningFFCBarrow, Gwinnett, Jackson, Oconee, Walton27 min
Jul 5, 5:44 PM EDTSpecial Weather StatementFFCCrisp31 min
Jul 5, 6:15 PM EDTSpecial Weather StatementFFCMacon, Taylor45 min
Jul 5, 7:25 PM EDTSpecial Weather StatementFFCClayton, Coweta, DeKalb, Fayette, Fulton, Meriwether35 min

Nearby

River Flood Warnings in Georgia, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.